Nebraska, 2013

Drought in Nebraska, March 1 to 31, 2013

March 1 to 31, 2013 · NWS LBF · 28 events in 27 counties and zones

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions continuing into March. There was some localized improvements in portions of Sheridan, Cherry and Deuel counties as sufficient moisture resulted in a downgrade to Extreme Drought (D3) conditions by the end of the month.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions continuing into March. There was some localized improvements in portions of Sheridan, Cherry and Deuel counties as sufficient moisture resulted in a downgrade to Extreme Drought (D3) conditions by the end of the month. A combination of rain and snowfall during the month provided some relief, however the a large percentage of the area received less than 75 percent of the normal precipitation of 1.5 to 2 inches in March.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 28, 11:35 PM CST, 25 minutes earlier.

Area forecast discussion, Feb 28, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CST THU FEB 28 2013

.SYNOPSIS...
ISSUED AT 319 PM CST THU FEB 28 2013

ANALYSIS OF THE 20Z MSL PRESSURE AND TEMPERATURE DATA INDICATED A
WEAK STATIONARY FRONT OR BOUNDARY FROM A LOW IN EASTERN MONTANA
THROUGH WESTERN SOUTH DAKOTA AND NORTH CENTRAL THROUGH SOUTHEAST
NEBRASKA. IN THE UPPER LEVELS...WATER VAPOR IMAGERY CONTINUED TO
SHOW BROAD CYCLONIC FLOW ACROSS THE UPPER MID-WEST AND GREAT LAKES
REGION. THERE WERE HINTS OF POTENTIAL VORTICITY ANOMALIES IN
ALBERTA-NORTH CENTRAL MONTANA AND WESTERN SOUTH DAKOTA-NEBRASKA...
BUT NUMERICAL OUTPUT INDICATED THAT 1.5 PVU PENETRATES TO ONLY ABOUT
500MB. OUT INTO THE DISTANCE...THERE WAS A BROAD CYCLONIC
CIRCULATION IN THE NORTH PACIFIC SOUTH OF THE ALEUTIANS AND ALSO
SOME PV ANOMALIES IN THE GULF OF ALASKA AND NORTHWEST OF VANCOUVER

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 319 PM CST THU FEB 28 2013

CLOUDS WILL BE THE FORECAST PROBLEM THROUGH FRIDAY...WHICH WILL
IMPACT TEMPERATURES.

A WEAK SURFACE BOUNDARY ACROSS WESTERN NEBRASKA WILL STAY NEARLY
STATIONARY TONIGHT...KEEPING WEAK FLOW IN THESE AREAS. IN THE UPPER
LEVELS...THE FLOW WILL AMPLIFY OVER THE NEXT 36 HOURS WITH A STRONG
RIDGE BUILDING OVER THE WEST. THIS WILL KEEP NORTHERLY FLOW ACROSS
THE FORECAST AREA. BOTH AHEAD AND BEHIND THIS FRONT NORTHERLY FLOW
WILL BE PUSHING MOISTURE INTO THE FORECAST AREA. AHEAD OF THE
FRONT...LOOKING FOR STRATUS TO REDEVELOP AS THE MOISTURE IS TRAPPED
IN THE BOUNDARY LAYER. THIS IS LOOKING LIKE IT WILL OCCUR EARLY
FRIDAY MORNING AND SHOULD PERSIST THROUGH MUCH OF THE MORNING BEFORE
BREAKING UP IN THE AFTERNOON. TO THE WEST AND BEHIND THE
FRONT...CLOUDS WILL ALSO INCREASE...WHILE THERE WILL BE CHANCES FOR
SOME FLURRIES AS THE UPPER LEVEL SHORTWAVE /CURRENTLY OVER CENTRAL
MONTANA/ DROPS SOUTH OVER THE HIGH PLAINS. MOISTURE ISN/T
SUBSTANTIAL...BUT LIFT WILL INCREASE AS THIS SHORTWAVE PASSES AND
MODELS ARE INDICATING SOME BROAD FRONTOGENESIS CENTERED OVER WESTERN
NEBRASKA THIS EVENING AND OVERNIGHT. DON/T THINK ANY MEASURABLE SNOW
WILL BE AN OUTCOME SO LEFT NON-MEASURABLE FLURRIES IN THE FORECAST.

TEMPERATURES WILL BE HIGHLY IMPACTED BY THE CLOUD COVER TONIGHT AND
ON FRIDAY. THE BUILDING RIDGE TO THE WEST WILL BRING WARM AIR
ADVECTION ACROSS THE HIGH PLAINS AND INTO NEBRASKA ON FRIDAY...WITH
850MB TEMPERATURES ACROSS THE WESTERN COUNTIES INCREASING TO VALUES
ABOVE 0C BY 00Z SATURDAY /CURRENT VALUES ARE -2C TO -5C. MEANWHILE
THE AIR OVER EASTERN NEBRASKA WILL BE MUCH COLDER...NEARING -10C
STILL THROUGH 00Z SATURDAY. EVEN WITH THE COLDER AIR IN PLACE...THE
STRATUS EXPECTED WILL KEEP TEMPERATURES FROM DROPPING TONIGHT. DID
RAISE LOWS A FEW DEGREES IN THESE AREAS INTO THE LOW 20S...DESPITE
MODEL GUIDANCE SUGGESTING MID TO UPPER TEENS. LAST NIGHT/S READINGS
ONLY FELL TO THE MID 20S SO IF THE STRATUS DOES IN FACT DEVELOP
AGAIN...FORECASTED LOWS COULD STILL BE TOO LOW. THEN FOR
FRIDAY...EXPECT HIGHS TO VARY...WITH MID 40S IN THE PANHANDLE AND
THE SOUTHWEST WITH LOW 30S IN THE NORTH CENTRAL COUNTIES DUE TO THE
COLDER AIRMASS IN PLACE...ALONG WITH THE STRATUS HOLDING ON LONGER
INTO THE DAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 319 PM CST THU FEB 28 2013

WITH A STRONG UPPER RIDGE OVER THE WESTERN STATES...DRY AND
UNSEASONABLY WARM WEATHER WILL DOMINATE THE SCENE THIS WEEKEND.

WE ARE STILL WATCHING THE POTENTIAL FOR DEVELOPMENT OF A STORM
SYSTEM EARLY NEXT WEEK. THERE IS A RATHER LARGE DIFFERENCE BETWEEN
THE 12Z RUNS OF THE GFS AND THE GEM WITH THE GEM KEEPING THE TRACK
OF THE SYSTEM ACROSS NORTHERN SOUTH DAKOTA AND THE GFS BRINGING IT
ACROSS NORTHERN AND EASTERN NEBRASKA. THE GFS SOLUTION FOLLOWS A
TRACK THAT IS IN THE LOWEST PERCENTILES FOR THOSE NORMALLY
ASSOCIATED WITH ALBERTA CYCLONES. HOWEVER...LATENT HEAT RELEASE IN
EASTERN NEBRASKA FROM CONVECTION SUNDAY EVENING COULD PULL IT
SOUTHWARD BY GENERATING POTENTIAL VORTICITY IN THE LOWER LEVELS TO
INTERACT WITH ISENTROPIC POTENTIAL VORTICITY DESCENDING ALONG THE
THE FACE OF THE POLAR FRONT. WITH SUCH A LARGE DIFFERENCE IN MODEL
SOLUTIONS...I WOULD LEAN TOWARD SOME TYPE OF BLEND OF SOLUTIONS. THE
CLIMATOLOGY OF ALBERTA SYSTEM TRACKS WOULD CERTAINLY FAVOR THE MORE
NORTHERN SOLUTION AND I WOULD FAVOR NUDGING OUR FORECAST TOWARD THE
SOLUTIONS THAT ARE CLOSE TO THE CLIMATOLOGICAL TRACKS.

WITH THE PRECEDING IN MIND...WE HAVE MORE CONFIDENCE THAT NORTHERN
NEBRASKA WILL HAVE MEASURABLE PRECIPITATION THAN WE HAVE IN
SOUTHWEST NEBRASKA HAVING IT. MOISTURE IS LIMITED HOWEVER WITH
MIXING RATIO OF 1-2G/KG AND SO PRECIPITATION TOTALS WILL NOT BE
EXCESSIVE...UP TO 0.25 IN THE NORTH AND 0.10 OR LESS CENTRAL AND
SOUTHWEST. THE NEXT QUESTION REGARDS THE CHANGEOVER FROM LIQUID TO
FROZEN PRECIPITATION. A LOOK AT THE FORECAST FOR DENDRITIC LAYER AND
THE LOWEST 2KM MEAN TEMPERATURE AND WET BULB...IT APPEARS THAT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1135 PM CST THU FEB 28 2013

SATELLITE IMAGERY AT 00Z HAS SHOWN STRATUS DEVELOPING WESTWARD
FROM A LINE EXTENDING FROM KICR TO KBBW. SCATTERED SNOW SHOWERS
AND FLURRIES CONTINUE ACROSS WESTERN NEBRASKA. MODELS ARE SHOWING
THE STRATUS REDEVELOPING AGAIN TONIGHT AS THE AREA STAYS IN WEAK
FLOW OVERNIGHT. THIS STRATUS IS GENERALLY EXPECTED EAST OF A KPHP
TO KIML LINE. BECAUSE OF THIS...MVFR CEILINGS HAVE BEEN INCLUDED
IN THE FORECAST AT BOTH KVTN AND KLBF AFTER 08Z AND 10Z RESPECTIVELY.
CURRENT THINKING IS THAT THE CLOUDS WILL PERSIST THROUGH MUCH OF
THE MORNING ON FRIDAY...THEN BREAK UP IN THE AFTERNOON. IN
ADDITION...COULD SEE SOME FLURRIES FRIDAY MORNING EAST OF KLBF AND
KVTN AS A WEAK UPPER LEVEL SYSTEM EXITS THE AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SPRINGER
SHORT TERM...BROOKS
LONG TERM...SPRINGER
AVIATION...ROBERG
Hazardous weather outlook, Feb 28, 3:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CST THU FEB 28 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-012200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CST THU FEB 28 2013 /248 PM MST THU FEB 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 drought. Local standard time, as filed.

Drought, Blaine

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation showed a range from less than a half inch to near 2 extending from the south to north respectively. Normal rainfall is 1.5 inches which some areas saw, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Boyd

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Boyd forecast zone
Reported by
Drought Monitor
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation showed 1 to 2 inches and close to the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Brown

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation showed 1 to 2 inches and close to the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Custer

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half inch to 1.5 inches in the east, which is close to the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Eastern Cherry

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation reached up to 2 inches, which is above the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. Some improvement did occur in the far north with Extreme (D3) conditions at the end of the month. The drought continued into April.

Drought, Frontier

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a quarter inch in the west to 1.5 inches in the far southeast. The average precipitation was below the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Garfield

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation was 1 to 1.5 inches and near the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Hayes

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation averaged a half inch and below the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Holt

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation averaged 1.5 inches and below the normal rainfall of 2 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Keya Paha

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from 1 to 1 1/2 inches that was near normal across much of the county. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Lincoln

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged a half inch to localized 1.5 inches in central Lincoln County. The average precipitation was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Logan

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half to 1 inch that was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Loup

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half to 1 inch that was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, McPherson

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half to 1 inch that was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Rock

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half inch to 2 inches and averaged near the normal 1.5 inches for the month. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Thomas

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half to 1 inch and was below the normal 1.5 inches for the month. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Wheeler

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half to 1 inch and was below the normal 2 inches for the month. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Arthur

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation was near normal between the range from 1 to 1.5 inches which helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Chase

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation was less than an inch and below the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Deuel

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a quarter inch in the west to 1.5 inches in the east or close to the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. Some improvement to the dry conditions was seen in far southwest Deuel County, where Extreme (D3) conditions were observed by months end. The drought continued into April.

Drought, Western Cherry

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Western Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation reached up to 3 inches, which is above the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. Some improvement did occur in the far north with Extreme (D3) conditions at the end of the month. The drought continued into April.

Drought, Garden

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a quarter inch in the west to locally higher amounts to 2 inches in the east central. The average precipitation was below the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Grant

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from 1 to 3 inches and generally above the normal rainfall of 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Hooker

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Hooker forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation averaged 1.5 inches and equal to the normal rainfall. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Keith

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half inch to locally higher amounts to 2 inches. The averaged was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Keith

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a half inch to locally higher amounts to 2 inches. The averaged was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Perkins

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from locally quarter inch amounts to 1 inch that was below the normal 1.5 inches. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. The drought continued into April.

Drought, Sheridan

When
March 1, 12:00 AM MST to March 31, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The drought that began in June 2012 lingered with Exceptional Drought (D4) conditions. Observed precipitation ranged from a quarter inch to 1 inch and was below the normal 1.5 inches for the month. The precipitation helped the parched ground, yet insufficient to reduce the overall impact of the ongoing drought. Some improvement in the drought was seen in far northeast Sheridan County, where by the months end Extreme Drought (D3) conditions were observed. The drought continued into April.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434845, 434847, 434863, 434865, 434867, 434869, 434871, 434873, 434874, 434942, 434943, 434944, 434945, 434946, 434948, 434950, 434951, 434837, 434864, 434866, 434868, 434870, 434872, 434875, 434876, 434941, 434947, 434949.